MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC INTRODUCER SHEATH (DRYSEAL FLEX VER 4.0); INTRODUCER, CATHETER

W.L. GORE & ASSOCIATES AORTIC INTRODUCER SHEATH (DRYSEAL FLEX VER 4.0); INTRODUCER, CATHETER
Catalog Number DSF2465
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 11/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device involved in the event: dsf2433/(b)(4).The review of the manufacturing paperwork verified that these lots met all pre-release specifications.Per ifu, adverse events that may occur and/or require intervention may include, but are not limited to vascular trauma (i.E., dissection, rupture, perforation, tear, etc.).
 
Event or Problem Description
On (b)(6) 2018, the patient underwent an intervention to treat a distal type i endoleak originating from a previously implanted tx2 stent graft with a conformable gore tag® thoracic endoprosthesis using gore® dryseal flex introducer sheath.An access was made from the left femoral artery.A dsf2465 was inserted into the access vessel, but there was resistance due to access vessel tortuous, and it was unable to advance the dsf2465 above the left external iliac artery.The dsf2465 was removed from the patient, and another attempt was made with a dfs2433, but the dfs2433 also was not able to be advanced above the left external iliac artery.The left access vessel was dilated with a pta balloon, and an attempt was made again with the dfs2433, but the attempt was also unsuccessful.The physician only advanced a dilator into the access vessel, and confirmed that the dilator passed the left external iliac artery.Then the physician advanced again the dfs2433 only to the left external iliac artery and advanced the delivery catheter of a tgu454520j without the sheath above the left external iliac artery.The endoprosthesis was successfully implanted.After the sheath was removed from the patient, it was identified the left external iliac artery was dissected and the intimal of the puncture site/vessel was damaged.The intimal damage was surgically repaired.There was no blood flow obstruction due to the dissection, therefore, the dissection was not treated.The patient tolerated the procedure.The diameter of the left external iliac artery was reportedly 7.9 ¿ 9.4 mm.The fsa reported the vessel diameter of the left external iliac artery was mostly over 8 mm.The sheath looked stuck at the tortuous section of the access vessel.

Brand Name
AORTIC INTRODUCER SHEATH (DRYSEAL FLEX VER 4.0)
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8127451
Report Number3007284313-2018-00340
Device Sequence Number13857041
Product Code DYB
UDI-Device Identifier00733132628407
UDI-Public00733132628407
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2021
Device Catalogue NumberDSF2465
Device Lot Number17839652
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR